A graphical method for solving interval matrix games. (English) Zbl 1217.91006

Summary: \(2 \times n\) or \(m \times 2\) interval matrix games are considered, and a graphical method for solving such games is given. Interval matrix game is the interval generation of classical matrix games. Because of uncertainty in real-world applications, payoffs of a matrix game may not be a fixed number. Since the payoffs may vary within a range for fixed strategies, an interval-valued matrix can be used to model such uncertainties. In the literature, there are different approaches for the comparison of fuzzy numbers and interval numbers. In this work, the idea of acceptability index is used which is suggested by A. Sengupta, T. K. Pal and D. Chakraborty [Fuzzy Sets Syst. 119, No. 1, 129–138 (2001; Zbl 1044.90534)] and A. Sengupta and T. K. Pal [Fuzzy preference ordering of interval numbers in decision problems. Studies in Fuzziness and Soft Computing 238. Berlin: Springer (2009; Zbl 1169.90004)], and in view of acceptability index, well-known graphical method for matrix games is adapted to interval matrix games.


91A05 2-person games
91A12 Cooperative games
91A99 Game theory
Full Text: DOI


[1] D. W. Collins and C. Hu, “Studying interval valued matrix games with fuzzy logic,” Soft Computing, vol. 12, no. 2, pp. 147-155, 2008. · Zbl 1152.91312
[2] M. Kurano, M. Yasuda, J.-I. Nakagami, and Y. Yoshida, “An interval matrix game and its extensions to fuzzy and stochastic games,” S\Burikaisekikenky\Busho K\Boky\Buroku, no. 1263, pp. 103-116, 2002.
[3] D. Li, J. Nan, and M. Zhang, “Interval programming models for matrix games with interval payoffs,” Optimization Methods and Software, pp. 1-16, 2010. · Zbl 1237.91011
[4] P. K. Nayak and M. Pal, “Linear programming technique to solve two person matrix games with interval pay-offs,” Asia-Pacific Journal of Operational Research, vol. 26, no. 2, pp. 285-305, 2009. · Zbl 1168.91306
[5] P. K. Nayak and M. Pal, “The bi-matrix games with interval payoffs and its Nash equilibrium strategy,” Journal of Fuzzy Mathematics, vol. 17, no. 2, pp. 421-435, 2009. · Zbl 1187.91007
[6] V. N. Shashikhin, “Solution of an interval matrix game in mixed strategies,” Izvestiya Akademii Nauk. Teoriya i Sistemy Upravleniya, no. 5, pp. 97-104, 2001. · Zbl 1082.91501
[7] R. E. Moore, Methods and Applications of Interval Analysis, vol. 2 of SIAM Studies in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA, 1979. · Zbl 0417.65022
[8] A. Sengupta, T. K. Pal, and D. Chakraborty, “Interpretation of inequality constraints involving interval coeffcients and a solution to interval linear programming,” Fuzzy Sets and Systems, vol. 119, no. 1, pp. 129-138, 2001. · Zbl 1044.90534
[9] P. K. Nayak and M. Pal, “Solution of rectangular interval games using graphical method,” Tamsui Oxford Journal of Mathematical Sciences, vol. 22, no. 1, pp. 95-115, 2006. · Zbl 1211.91012
[10] A. Sengupta and T. K. Pal, Fuzzy Preference Ordering of Interval Numbers in Decision Problems, vol. 238 of Studies in Fuzziness and Soft Computing, Springer, Berlin, Germany, 2009. · Zbl 1169.90004
[11] J. v. Neumann, “Zur theorie der gesellschaftsspiele,” Mathematische Annalen, vol. 100, no. 1, pp. 295-320, 1928. · JFM 54.0543.02
[12] J. v. Neumann and O. Morgenstern, Theory of Games and Economic Behavior, Princeton University Press, Princeton, NJ, USA, 1944. · Zbl 0063.05930
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.